MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ADAPTOR BIOPSY VALVE; SINGLE USE ADAPTER BIOPSY VALVE

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ADAPTOR BIOPSY VALVE; SINGLE USE ADAPTER BIOPSY VALVE
Model Number MAJ-1414
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2020
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported the valve was leaking and spraying water during an unspecified therapeutic procedure.The leak happened before the valve was manipulated and prior to the needle or syringe being applied to the valve.The user covered the valve with a towel in order to finish the procedure.There was no effect on the patient due to the event.
 
Additional Manufacturer Narrative
The suspect device was not sent to olympus for evaluation.Therefore, the reported event and condition of the device could not be confirmed.A review of the device history record found no deviations that could have caused or contributed to the valve leaking.There were no abnormalities in the inspection sheets.Based on the results of the legal manufacturer's investigation, it is likely the leak was due to the rubber of the biopsy valve being damaged or deformed by attaching and detaching the aspiration needle and the syringe during the procedure, or the biopsy valve was not placed properly on the endoscope.However, a definitive root cause of the reported issue could not be identified.Olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This report is being submitted for additional information received after the initial report was submitted.H4: the device was manufactured in april 2019.The specific date of manufacturer could not be determined and april 1, 2019 was used in h4 of this report.

Brand Name
SINGLE USE ADAPTOR BIOPSY VALVE
Common Device Name
SINGLE USE ADAPTER BIOPSY VALVE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14892545
Report Number8010047-2022-11239
Device Sequence Number5062775
Product Code PSV
UDI-Device Identifier04953170181009
UDI-Public04953170181009
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K050503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-1414
Device Lot Number94K
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2020
Supplement Date Received by Manufacturer07/04/2022
Initial Report FDA Received Date07/01/2022
Supplement Report FDA Received Date07/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/01/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown